# SDR 2009FA0000621

- Difficulty date: July 9, 2009
- Submitted: July 10, 2009
- Operation: General aviation
- Aircraft: N455AE
- Make and model: Snias AS350B2
- Aircraft serial: 3509
- Aircraft time: 4,888 hours, 8,840 cycles
- Engine: Tmeca ARRIEL1D1
- Engine time: 6,528 hours, 7,078 cycles
- System (JASC): 6220 · Main Rotor Head
- Part: Starflex
- Part number: 350A31191701
- Part serial: M3644
- Condition: Chipped
- Location: Rotor Head
- Part time: 949 hours, 1,293 cycles
- Component: Rotor Head
- Component part number: 355A31000201N
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING A DAILY INSP CRACKS WERE NOTED ON THE MAIN ROTOR STARFLEX IN THE ADHESIVE BOND FILLET THAT BONDS BUSH ONTO STARFLEX ARM AND PIECES OF THE ADHESIVE FILLET WERE MISSING.  THERE WAS NO INDICATION OF A BOND SEPARATION OR GAP BETWEEN BUSH AND STARFLEX.  UTILIZING PROCEDURE FROM MM IN CHAPTER 62.20.00.601 PARAGRAPH 7A.  TEST WAS PERFORMED BY APPLING ROTOR BRAKE AND FLAPPING THE BLADE AND LEADING AND LAGGING THE BLADE TO CHECK FOR BOND SEPARATION BETWEEN BUSH AND STARFLEX ARM.  WITH NO MOVEMENT OR DISBONDING NOTED TO BUSH THE SLEEVE ASSY WAS THEN REMOVED TO FURTHER INSPECT BUSH.  BY GRIPPING BUSH WITH HAND IT COULD NOT BE ROTATED WHICH CONFIRMED THE BUSH WAS NOT DISDONDED.  BUT IAW MM CHAPTER 62.20.00.601.  THERE IS A CAUTION THAT READS PRESENCE OF A GAP EVEN IF NOT ASSOCIATED WITH A DISPLACEMENT OF THE BUSH UNDER LOAD OR IF A GAP IS ONLY LOCATED ON ONE PART OF THE CIRCUMFERENCE SHALL BE CONSIDERED AS A CAUSE FOR REMOVAL.  LOCAL LOSS OF THE ADHESIVE JOINT IS INDICATIVE OF A BUSH DISPLACEMENT AND THEREFORE SHALL ALSO BE CONSIDERED AS A CAUSE FOR REMOVAL.
